Ask The Doctor > Questions & Answers > My period a week early on birth control

My period a week early on birth control

Patient: I’ve been using generess fe for around 4 mounths and usually get my period when I start the sugar pills. The other day I started bleeding and thought it strange seeing as I don’t start the sugar pills for another week. The bleeding subsided however today it came back with a slimey consistency and now I have cramps just like my normal period. I’ve never missed a pill (however I was on antibiotics 20 days ago) and this does not seem like spotting. Is it normal for one to start their period a week early while on the pill?

 

 

Symptoms: Bright red slimey bleeding, cramps

 

 

Doctor: Thank you for your question. It is quite normal to experience irregular periods while on birth control. We suggest that you shouldn’t be concerned with this. From cycle to cycle your body will respond differently to the exogenous hormones that are supplied by your oral contraceptive medication. This can result in changes in your period in terms of when it commences or ends, and colour, amount and consistency of menstrual flow.Thank you for choosing askthedoctor.com

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment